Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Stopped Metroprolol for high BP. Cold feet, piercing feeling in legs and knees. When will the side effects last?

I have side effects from Metroprolol a drug taken for high blood pressure. My side effects are very cold feet, and pins and needles up both legs to the knees. I stopped taking the drug 4 months ago. My blood tests show I am not defficent in Vitamin B12, I do not have type 2 Diabetes and there are no problems with my thyroid. How long do these adverse effects last for? Could it be anything else? I am a 57 year old female.
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Cold feet, and pins and needles up both legs may be due to side effects of Metoprolol. As you have stopped it 4 months back, these symptoms should not persist by now, because metoprolol has short half life. As you are not B12 deficient, nor Doabetic with normal thyroid, are you not the one suffering from Anxiety Disorders?. If not, you need a thorough medical check up to exclude any Neurological diseases like multiple sclerosis and Guillain-Barré Syndrome, radiculopathy, tarsal tunnel syndrome. and Peripheral vascular diseases like Raynaud's phenomenon, Vericose veins of lower limbs, Embolism, Deep vein thrombosisof lower limbsetc., and other conditions like Sjogren's syndrome, Anemia, etc., Even very cold weather may cause it. More over you are Hypertesive patient, you have not mentioned what altenative medication instead of metoprolol you are taking. Is those not the side effects of medication of present antihypertensive medication if you are taking now?
Answered: Mon, 29 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor